DEPUY MITEK LLC US VAPR S90 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
228370 |
| Medical Device Problem Code |
Electrical /Electronic Property Problem (1198)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/28/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a meniscal repair procedure, the vapr s90 w/ hand controls device generated sparks and could be due to electric leakage.(device was not used in patient).Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary- the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that it was in a used condition, the active tip had signs of activation, and the manifold was charred.The tip and suction tube had foreign matter, presumably biological matter.The shaft, handle, cable and plug did not show any signs of damage.The device will be send to the manufacturer for further testing.The supplier performed an evaluation with the following results: device was received only in the outer carton, the tip was in used condition, tissue residue was coating the front face and the active tips suction hole, the lower manifold was burnt and damaged.Saline residue was observed on the plug, copper was exposed leaving blue crystals on the plug pins, the suction tube had tissue residue, no other anomalies could be observed on the device.The device failed hipot active return electrical testing.The device failed the activation and flow rate test functional tests.The customer stated that ¿it was reported that during the operation, the device generated sparks and could be due to electric leakage.(device was not used in patient).¿ there was visible damage to the lower manifold and activation tests confirmed that arcs (sparks) were visible during ablation functional tests.The failed flow rate tests can be linked to the tissue that was visible within the active tips suction hole.The customer report also stated that the ¿device was not used in patient¿ the tissue residue around the active tip, and within the suction tube prove otherwise.The complaint of the device generating sparks can be substantiated.Based on the evidence of the damaged section of the lower manifold seen for the returned electrode, the likely cause of this failure is shorting at distal tip.The failure mode seen is consistent with previous s90 handswitching/one piece lps electrodes which exhibit similar failure modes including output shorting, manifold melting, sparking and arcing during a surgical procedure and have been further investigated through capa.To eliminate recurrence of this failure mode a design change is required.The overall complaint was confirmed as the observed condition of the vapr s90 w/ hand controls would have contributed to the complained device issue.Based on the information currently available, the potential cause is traced to design.This product issue will be addressed through supplier quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- a manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.